| Model Number |
434887 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was attempted to deploy a second pk papyrus when the outer polyurethane cover got caught in the guideliner and started to separate from the stent.The guideliner was put in after delivering the first pkp and was not compatible for the crossing profile of the second device.By that time the perforation was under control and the case was successfully completed.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the outcome as both, not device-related and not procedure related complication.The inner diameter of the 5f guideliner extension catheter is 0.046 inch (1.17 mm) and does therefore not meet the requirements specified in the pk papyrus ifu (? 0.056 inch / 1.42 mm).It should be noted that the ifu states to use guiding catheters with a minimum inner diameter of ? 0.056 inch (1.42 mm; 5f) for 2.5-4.0 mm stents.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the outcome as both, not device-related and not procedure related complication.The inner diameter of the 5f guideliner extension catheter is 0.046 inch (1.17 mm) and does therefore not meet the requirements specified in the pk papyrus ifu (? 0.056 inch / 1.42 mm).It should be noted that the ifu states to use guiding catheters with a minimum inner diameter of ? 0.056 inch (1.42 mm; 5f) for 2.5-4.0 mm stents.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.